| Catalog Number |
HLO61035 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent recanalization procedure using halo one.It was reported that when inserting the guiding sheath, the tip was frayed and could not be inserted properly.Calcification was also seen on the preliminary ct scan, so it was thought that this was affecting the insertion site, and the procedure was completed after changing to a thicker guiding sheath.There was no reported patient injury.
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
On (b)(6) 2025, a patient underwent a recanalization procedure using the halo one device.It was reported that, during insertion of the guiding sheath, the tip was frayed and could not be inserted properly.Calcification was also observed on the preliminary ct scan, and it was thought that this affected the insertion site.The procedure was completed after switching to a thicker guiding sheath.There was no reported patient injury.
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical sample was not returned for evaluation.Images and video files were not provided for review.The result of the investigation is inconclusive for the reported sheath tip damage and advancement issues.The root cause for the reported sheath tip damage and advancement issues could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for this halo one device was reviewed and the following sections are applicable.Indication for use: the halo one thinwalled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices the halo one thinwalled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Contraindications: there are no known contraindications for the halo one thinwalled guiding sheath.Warnings: 1 contents supplied sterile using ethylene oxide eto nonpyrogenic do not reuse reprocess or resterilizethis device is intended for single use only.2 do not resterilize after resterilization the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications cleaning reprocessing and or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal andor mechanical changes.4 visually inspect the packaging to verify that the sterile barrier is intact do not use if the sterile barrier is opened or damaged.5 use the sheath prior to the use by date specified on the package.6 do not advance the guidewire sheathdilator procedural device or any component if resistance is met without first determining the cause and taking remedial action.8 the halo one thinwalled guiding sheath has not been evaluated for use in the neurovasculature or the coronary vasculature.10 only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly sized guidewire.Precautions: 1 the halo one thinwalled guiding sheath shall only be used by trained physicians access procedures should be conducted under fluoroscopic guidance with appropriate xray equipment and or ultrasound.4 the minimum acceptable sheath french size is printed on the package label do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.6 carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size shape and condition are suitable for the procedure for which it is to be used do not use if product damage is evident.8 insert dilator into the center of the sheath valve forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.9 advance or withdraw the sheath slowly if resistance is met do not advance or withdraw until the cause of resistance is determined.13 before removing or inserting the interventionaldiagnostic device through the sheath aspirate blood from the 3way stopcock to remove any fibrin deposition which may have accumulated in or on the tip of the sheath.15 take care when back loading the tip of the dilator over the guidewire to avoid damage to the dilator.16 ensure the dilator is securely connected with the sheath prior to advancing otherwise only the sheath may advance into the vessel and the sheath tip may cause damage to the vessel.17 ensure the dilator is in place within the sheath before advancing the sheath as otherwise damage may be caused to the vessel.18 do not place sutures on the sheath tubing since this may restrict accessflow through the sheath when puncturing suturing or incising near the sheath be careful not to damage the sheath proper functioning of the sheath depends on its integrity care should be used when handling the sheath.21 in order to activate the hydrophilic coating it is recommended to wet the halo one thinwalled guiding sheath with heparinized saline solution immediately prior to its insertion in the body failure to activate the coating may lead to suboptimal trackability of the sheath to maintain lubricity this surface must be kept completely wet.22 proper functioning of the halo one thinwalled sheath depends on its integrity care should be used when handling the sheath damage may result from kinking stretching or forceful wiping of the halo one thinwalled guiding sheath do not continue to use the sheath if the shaft has been bent or kinked.Storage: store in a cool dry dark place rotate inventory so that the catheter and other dated products are used prior to the use by date do not use if packaging is damaged or opened.Directions for use: halo one thinwalled guiding sheath preparation 1 verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled figure 3 remove sheath and dilator from package.2 prior to use the air in the sheath and dilator should be removed to facilitate purging the device is packaged with the dilator inside the sheath in a reverse direction allowing both to be flushed simultaneously select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution prepare the lumen by connecting the syringe or inflation device containing the solution into the stopcock on the sideport of the sheath and flush with the sterile heparinized saline solution figure 4 close the stopcock to maintain the air tightness following flushing.3 prior to use the reverse loaded dilator must be removed from the distal end of the sheath if not already completed at step 2 the air in the dilator lumen should be removed to facilitate purging select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution prepare the lumen by connecting the syringe or inflation device containing the solution into the luer connector of the dilator hub and flushing with the sterile heparinized saline solution figure 7.4 insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve housing figures 5 and 6.5 in order to activate the hydrophilic coating where labeled it is recommended to wet the halo one thin walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.Use of the halo one thin walled guiding sheath: 6 identify the insertion site including but not limited to radial femoral popliteal tibial or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7 at the operators discretion make a small skin incision at the puncture site with a surgical scalpel recommended for scar tissue at the access site.8 backload the distal tip of the halo onethin walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.9 advance the dilator and the sheath through the skin and into the vessel grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling employ a rotating motion while advancing as required note if using a hydrophilic guidewire ensure that it is kept hydrated with sterile heparinized saline at all times.10 carefully advance the dilator and the sheath over the wire to the site required within vessel the radiopaque marker identifies the sheath tip location under fluoroscopy.11 disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap figure 8 remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place figure 9 as required.12 load the procedural device over the pre positioned guidewire.13 advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site figure 10 while maintaining the sheath position.14 position the procedural device relative to the lesion to be treated figure 11 ensuring the active mechanism portion of the procedural device is not within the sheath.15 following use ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16 after the procedure is completed insert the dilator over the wire into the sheath.17 slowly withdraw the sheath and dilator as a unit and then remove the guide wire.G3, h6 (method).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.